Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistical Applications in Genetics and Molecular Biology

Editor-in-Chief: Sanguinetti, Guido

IMPACT FACTOR 2018: 0.536
5-year IMPACT FACTOR: 0.764

CiteScore 2018: 0.49

SCImago Journal Rank (SJR) 2018: 0.316
Source Normalized Impact per Paper (SNIP) 2018: 0.342

Mathematical Citation Quotient (MCQ) 2018: 0.02

See all formats and pricing
More options …
Volume 11, Issue 1


Volume 10 (2011)

Volume 9 (2010)

Volume 6 (2007)

Volume 5 (2006)

Volume 4 (2005)

Volume 2 (2003)

Volume 1 (2002)

Stopping-Time Resampling and Population Genetic Inference under Coalescent Models

Paul A. Jenkins
Published Online: 2012-01-06 | DOI: https://doi.org/10.2202/1544-6115.1770

To extract full information from samples of DNA sequence data, it is necessary to use sophisticated model-based techniques such as importance sampling under the coalescent. However, these are limited in the size of datasets they can handle efficiently. Chen and Liu (2000) introduced the idea of stopping-time resampling and showed that it can dramatically improve the efficiency of importance sampling methods under a finite-alleles coalescent model. In this paper, a new framework is developed for designing stopping-time resampling schemes under more general models. It is implemented on data both from infinite sites and stepwise models of mutation, and extended to incorporate crossover recombination. A simulation study shows that this new framework offers a substantial improvement in the accuracy of likelihood estimation over a range of parameters, while a direct application of the scheme of Chen and Liu (2000) can actually diminish the estimate. The method imposes no additional computational burden and is robust to the choice of parameters.

Keywords: coalescence; importance sampling; resampling; infinite sites

About the article

Published Online: 2012-01-06

Citation Information: Statistical Applications in Genetics and Molecular Biology, Volume 11, Issue 1, Pages 1–20, ISSN (Online) 1544-6115, DOI: https://doi.org/10.2202/1544-6115.1770.

Export Citation

©2012 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Jere Koskela, Paul Jenkins, and Dario Spanò
Journal of Applied Probability, 2015, Volume 52, Number 2, Page 519
A. Griffin, P. A. Jenkins, G. O. Roberts, and S. E. F. Spencer
Advances in Applied Probability, 2017, Volume 49, Number 3, Page 960

Comments (0)

Please log in or register to comment.
Log in